Progesterone-induced spike-wave discharges are inhibited by finasteride
Nijmegen : NICI
InLuijtelaar, E.L.J.M. van; Kuznetsova, G.D.; Coenen, A.M.L. (ed.), The WAG/Rij model of absence epilepsy: the Nijmegen - Russian Federation papers, pp. 149-161
Part of book or chapter of book
Display more detailsDisplay less details
Luijtelaar, E.L.J.M. van
SW OZ DCC SMN
SW OZ NICI BI
Luijtelaar, E.L.J.M. van; Kuznetsova, G.D.; Coenen, A.M.L. (ed.), The WAG/Rij model of absence epilepsy: the Nijmegen - Russian Federation papers
Previously, it was found that progesterone aggravates spike-wave discharges (SWD) in WAG/Rij rats in a non-genomic way. In order to elucidate whether the regulatory effect of progesterone depends on its conversion to allopregnanolone, the effect of finasteride, a 5?-reductase inhibitor, on progesterone-induced increase in SWD was studied in the same model for absence epilepsy. Progesterone (10 and 20 mg/kg, i.p.) dose-dependently increased the number of SWD (by 54 and 97 %, respectively) during the first hour post-injection. Pretreatment of rats with finasteride (50 mg/kg, s.c.) blocked the progesterone-induced enhancement of SWD. Finasteride alone had no effect on the number of SWD, up to 24 hours following its administration. It is concluded that finasteride blocked the progesterone-induced increase in SWD, which indicates that this action of progesterone is mediated by its neuroactive metabolite allopregnanolone.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.